Alert archive / Florida / Tornado Warnings in 2007

Tornado Warning 24, NWS Jacksonville, FL

July 24, 2007Duval County, Florida

NWS Jacksonville, FL issued this tornado warning at Jul 24, 2007, 8:52 AM EDT for Duval County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2007, 8:52 AM EDT (12:52 UTC)
Expired
Jul 24, 2007, 9:15 AM EDT
In force
23 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 32 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 0.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 241253
TORJAX
FLC031-241315-
/O.NEW.KJAX.TO.W.0024.070724T1252Z-070724T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
852 AM EDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 915 AM EDT

* AT 848 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD   
NEAR MAYPORT. THE PARENT THUNDERSTORM WAS MOVING NORTHWEST AT 10 MPH 
AND MAY PRODUCE A WATERSPOUT OR TORNADO.

* THE TORNADO IS WILL BE NEAR...
   MAYPORT... LITTLE TALBOT ISLAND... TALBOT ISLAND AND              
   FORT CAROLINE BY 915 AM EDT...

WATERSPOUTS MAY CAUSE LOCALIZED DAMAGE AS THEY MOVE ONSHORE. IF YOU
ARE IN THE PATH OF THIS WATERSPOUT...PLEASE GO TO A SAFE PLACE
IMMEDIATELY.

LAT...LON 3034 8125 3055 8126 3054 8156 3033 8154

$$

SANDRIK
2 follow-up statements
000 
WWUS52 KJAX 241308
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 AM EDT TUE JUL 24 2007

FLC031-241315-
/O.CON.KJAX.TO.W.0024.000000T0000Z-070724T1315Z/
DUVAL FL-
904 AM EDT TUE JUL 24 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM EDT FOR
NORTHEASTERN DUVAL COUNTY...

AT 904 AM EDT...TRAINED WEATHER SPOTTERS REPORTED SEVERAL FUNNEL 
CLOUDS JUST OFFSHORE WHICH JOINED INTO ONE COLUMN AND FORMED A 
WATERSPOUT. THIS WATERSPOUT HAS DISSIPATED AND NO FUNNEL CLOUDS ARE 
CURRENTLY BEING REPORTED HOWEVER THE CORE OF THE PARENT THUNDERSTORM 
REMAINS JUST OFFSHORE AND IT IS POSSIBLE IT CAN GENERATE ADDITIONAL 
WATERSPOUTS OR A TORNADO. THE PARENT THUNDERSTORM WAS LOCATED NEAR 
MAYPORT...MOVING NORTHWEST AT 10 MPH.

THE GREATEST THREAT OF A TORNADO WILL BE NEAR...
   LITTLE TALBOT ISLAND AND  TALBOT ISLAND BY 915 AM EDT...

WATERSPOUTS MAY CAUSE LOCALIZED DAMAGE AS THEY MOVE ONSHORE. IF YOU 
ARE IN THE PATH OF THIS WATERSPOUT...PLEASE GO TO A SAFE PLACE 
IMMEDIATELY.

LAT...LON 3034 8125 3055 8126 3054 8156 3033 8154

$$

SANDRIK
000 
WWUS52 KJAX 241319
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 AM EDT TUE JUL 24 2007

FLC031-241329-
/O.EXP.KJAX.TO.W.0024.000000T0000Z-070724T1315Z/
DUVAL FL-
919 AM EDT TUE JUL 24 2007

...THE TORNADO WARNING FOR NORTHEASTERN DUVAL COUNTY EXPIRED AT 915
AM EDT...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

LAT...LON 3034 8125 3055 8126 3054 8156 3033 8154

$$

SANDRIK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jul 24, 3:50 AM EDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jul 24, 3:50 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 AM EDT TUE JUL 24 2007

.SYNOPSIS...WATER VAPOR IMAGERY SHOWING UPPER LOW ACROSS OHIO VALLEY
AND TROUGH EXTENDING SW TO THE CENTRAL GULF. BROAD UPPER RIDGE
COVERS THE SW U.S. AND PLAINS. A SHORT WAVE ROUNDING BASE OF TROUGH
WAS PRODUCING SCATTERED SHOWERS/TSTMS ACROSS CENTRAL/NE GULF AND
ALONG THE COASTAL BIG BEND AREA OF FL. RADAR TRENDS PAST SEVERAL
HOURS SHOW THAT THESE STORMS DISSIPATE BEFORE MOVING INLAND DUE
TO THE DRY AND STABLE AIR ACROSS THE INLAND AREAS. OTHER SCATTERED
SCATTERED SHOWERS/STORMS WERE OFFSHORE THE FL EAST COAST DRIFTING
NORTH. SURFACE ANALYSIS SHOWING STATIONARY FRONT JUST SOUTH OF THE
AREA ACROSS CENTRAL FL SEPARATING THE TROPICAL AIR TO THE SOUTH AND
DRY AIR TO THE NORTH. A WEAK LOW WAS IN THE NORTH GULF/GULF COAST
AND WAS MOVING LITTLE. THE DRY AIR CONTINUED ACROSS THE CWA THIS
MORNING WITH DEWPOINTS 60 TO 65 ACROSS SE GA AND MID TO UPPER 60S
ACROSS INLAND NE FL. HOWEVER...TEMPS WERE MUCH WARMER THIS MORNING
ACROSS NE FL.

&&

.SHORT TERM (TODAY-THURS)...

TODAY...MODELS IN GOOD AGREEMENT ON SHORT WAVE MOVING THROUGH
THE AREA WHICH WILL HELP LIFT WARM FRONT TO THE NORTH ACROSS THE
AREA PROVIDING GOOD MOISTURE CONVERGENCE AND LIFT RESULTING IN
SCATTERED/NUMEROUS SHOWERS/STORMS. HAVE GONE WITH HIGHEST POPS
ACROSS THE SOUTH (LIKELY) WITH LOWEST POPS (30%) ACROSS THE FAR
NORTH WHERE DRY AND STABLE AIR IN PLACE THERE WILL DELAY THE ONSET
OF CONVECTION...BUT THINK AT LEAST SCATTERED SHOWERS/STORMS WILL
EVEN MAKE IT THERE BY LATE IN THE DAY/EVE AS WARM FRONT MOVES
THROUGH THAT AREA. MAIN CONCERNS WITH THESE STORMS WILL BE LOCALLY
HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG
WINDS.

TONIGHT...SHORTWAVE AND WARM FRONT MOVES NE OF THE AREA WITH W-E
TROUGH MOVING NWD INTO SRN GA. MAINLY CHANCE POPS FOR THE EVENING
HOURS EXPECTED DROPPING TO SLIGHT CHANCE LATE AS WE LOSE DAYTIME
HEATING. HOWEVER...NAM IS SHOWING MORE SCATTERED SHOWERS/STORMS
ALONG GULF WHICH MAY MOVE INLAND LATE AND WILL KEEP CHANCE POPS
IN ACROSS WESTERN CWA NEAR SUWANNEE VALLEY REGION.

WEDNESDAY...DEEP LAYER MOISTURE REMAINS OVER THE AREA AS AREA
WILL BE SANDWICHED BETWEEN THE TROUGH TO THE NORTH AND THE RIDGE
BUILDING IN ACROSS CENTRAL FL. THE MAIN PLAYERS FOR CONVECTION WILL
BE SEA BREEZES AND WEAK IMPULSES TRAVERSING THE PERIPHERY OF THE
RIDGE. BEST LOW LEVEL FORCING SHOULD BE INLAND JUST W OF INTERSTATE
95 WHERE BEST CONVERGENCE WILL BE. WILL INDICATE 40-50% POPS WITH
THE HIGHER POPS WEST OF I-95. MAIN CONCERN WITH THESE STORMS WILL BE
LOCALLY HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...STRONG WINDS.

THURSDAY...MEAN LAYER RIDGE AXIS WILL HAVE WORKED NWD INTO NORTH
CENTRAL FLORIDA. ANTICIPATE MAINLY SEA BREEZE DRIVEN CONVECTION
AGAIN WITH BETTER LOW LEVEL FORCING FURTHER INLAND WEST OF I-95
WHERE BEST CONVERGENCE WILL BE. SIMILAR POPS EXPECTED IN 40-50%
RANGE.

&&

.LONG TERM (FRI-MON)...MID TO UPPER TROUGH WILL DOMINATE THE REGION
AS SOME AMPLIFICATION OF THE TROUGH ON SAT AS IMPULSES RIDE SEWD
OVER THE SE STATES. THE GFS STILL SHOWING A SHORTWAVE MOVING THROUGH
SAT AM AND BECOMING A CLOSED LOW OFF THE FL EAST COAST SAT PM BEFORE
FILLING SUNDAY. BY SUN AND MON MID LEVEL RIDGE OVER CENTRAL GOMEX
AND WRN ATLC BUILDS NWD SLOWLY. LOW LEVEL RIDGE WILL BE JUST S OF
THE AREA ALLOWING BOTH E AND W COAST SEA BREEZES BOUNDARIES TO BE
CONVECTIVELY ACTIVE. THUS...FOR NOW ANTICIPATE CHANCE POPS IN THE
FORECAST AND TEMPS TO BE NEAR NORMAL.

&&

.AVIATION...
VFR CONDS TO START WITH MAINLY MID/HI CLDS STREAMING NORTH OF OLD
FRONTAL ZONE. MAIN CHALLENGE WILL BE TIMING OF MVFR CIGS/VSBYS WITH
SHOWER/TSTM ACTIVITY AT TAF SITES THIS AFTERNOON. HAVE LEANED TOWARD
EARLIER START FOR KGNV 16-20Z...THEN 18-22Z FOR KJAX/KCRG...THEN
20-24Z FOR KSSI. MAY NEED TO START IT EARLIER WITH 12Z TAF PACKAGE
IF CONDITIONS BEGIN TO DEVELOP OVER LAND QUICKER.

&&

.MARINE...
NO HEADLINES THROUGH THE PERIOD. ELY WINDS OF 10 TO 15 KNOTS WILL
SLOWLY VEER TO THE SOUTH OVER THE NEXT COUPLE OF DAYS AS OLD FRONTAL
BOUNDARY WILL LIFT NORTH THROUGH THE COASTAL WATERS. A SHIFT TO
SOUTH TO SOUTHWEST WINDS WILL SET UP ON THURSDAY AND LAST THROUGH
THE WEEKEND AS BERMUDA HIGH PRESSURE RIDGE WILL SET UP JUST SOUTH OF
THE COASTAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  90  68  91  70 /  30  20  50  30
SSI  85  74  87  75 /  30  20  40  30
JAX  87  70  89  71 /  50  30  50  30
SGJ  84  73  87  73 /  60  30  50  30
GNV  86  69  90  71 /  70  30  50  30
OCF  88  70  91  72 /  70  30  50  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/JH
Hazardous weather outlook, Jul 24, 5:30 AM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EDT TUE JUL 24 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
530 AM EDT TUE JUL 24 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

A WARM FRONT WILL APPROACH THE AREA TODAY AND WILL COMBINE WITH
AN UPPER LEVEL DISTURBANCE AND DAYTIME HEATING TO LEAD TO SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE BEST COVERAGE OF STORMS
WILL BE ACROSS NORTHEAST FLORIDA THIS AFTERNOON ALTHOUGH SCATTERED
STORMS WILL EVENTUALLY DEVELOP AND MOVE ACROSS SOUTHEAST GEORGIA BY
LATER THIS AFTERNOON AS WELL. THUNDERSTORMS WILL BE MOVING IN FROM THE
GULF ACROSS THE LOWER SUWANNEE VALLEY REGION THIS MORNING AND THEN
WITH THE DAYTIME HEATING RAPIDLY SPREAD NORTHEAST THIS AFTERNOON.
SOME STORMS ESPECIALLY THIS AFTERNOON COULD BE STRONG WITH STRONG
AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY
HEAVY RAINFALL OF OVER 2 INCHES THE MAIN CONCERNS. AS THE WARM FRONT
AND UPPER DISTURBANCE LIFT NORTH THIS EVENING...THE ACTIVITY WILL
BEGIN TO TAPER OFF.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES DUE TO
THE CONTINUED ONSHORE FLOW. FOR MORE DETAILS...REFER TO THE SURF
ZONE FORECAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY
EACH AFTERNOON AND EVENING. THE STRONGER STORMS WILL PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS...
AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:42 AM EDTSpecial Marine WarningJAX93 min

Nearby

Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.